Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 33, NWS Mobile, AL

May 14, 2014Escambia County, Florida; Baldwin County, Escambia County, Alabama

NWS Mobile, AL issued this flash flood warning at May 14, 2014, 1:47 PM CDT for Escambia County, Florida; Baldwin County, Escambia County, Alabama. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 1:47 PM CDT (18:47 UTC)
Expired
May 14, 2014, 5:45 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 48 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:30 PM CDTFLASH FLOOD3 S Magnolia Springs, ALWATER COVERING THE ROAD IN 2 AREAS ALONG CR 49 CLOSE TO CR 12.
May 14, 2:30 PM CDTFLASH FLOOD5 Se Fairhope, ALWATER OVER THE ROAD AT AL 181 AND CR 32 AND NEAR AL 104. WATER OVER THE ROAD AT FAIRHOPE AVE NEAR THE SCHOOL
May 14, 4:00 PM CDTFLASH FLOODAtmore, ALESCAMBIA EMA REPORTS SEVERAL STREETS FLOODED AND CLOSED IN ATMORE
May 14, 4:00 PM CDTFLASH FLOODFlomaton, ALESCAMBIA EMA REPORTS SEVERAL ROADS CLOSED IN AND AROUND FLOMATON
May 14, 5:00 PM CDTFLASH FLOODFlomaton, ALHIGHWAY 31 AT FLOMATON HIGH SCHOOL IS CLOSED WITH WATER ENTERING SOME STRUCTURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WGUS54 KMOB 141847
FFWMOB
ALC003-053-FLC033-142245-
/O.NEW.KMOB.FF.W.0033.140514T1847Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 545 PM CDT

* AT 144 PM CDT...VERY HEAVY RAINFALL WAS INDICATED OVER THE         
  WARNED AREA AND RADAR ESTIMATES SHOW RAINFALL RATES OF UP 2 TO 3   
  INCHES PER HOUR. THIS WILL LIKELY CAUSE FLASH FLOODING IN THE      
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 GULF SHORES...
  FLOMATON...           SUMMERDALE...         STAPLETON...
  SPANISH FORT...       SILVERHILL...         ROBERTSDALE...
  POINT CLEAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.

&&

LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
      3037 8785 3041 8792 3048 8795 3054 8791
      3065 8794 3125 8767 3123 8755 3125 8750
      3126 8716 3101 8716 3096 8746 3024 8768
      3021 8803

$$
2 follow-up statements
428 
WGUS74 KMOB 141942
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED MAY 14 2014

ALC003-053-FLC033-142245-
/O.CON.KMOB.FF.W.0033.000000T0000Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA AL-ESCAMBIA FL-BALDWIN AL-
242 PM CDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
BALDWIN...NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES...

AT 236 PM CDT...VERY HEAVY RAINFALL CONTINUES OVER THE WARNED AREA 
AND RADAR ESTIMATES SHOW RAINFALL TOTALS OF 2 TO 4 INCHES HAVE 
OCCURRED IN THE PAST HOUR OVER PORTIONS OF THE WARNING AREA. HEAVY 
RAINFALL CONTINUES AND ADDITIONAL FLASH FLOODING IS LIKELY. 

THERE ARE REPORTS OF WATER OVER ROADS ACROSS PORTIONS OF FAIRHOPE...
ROBERTSDALE...AND MAGNOLIA SPRINGS. 

LOCATIONS IMPACTED INCLUDE...
  ATMORE...           GULF SHORES...       FLOMATON...                    
  SUMMERDALE...       STAPLETON...         FAIRHOPE...
  SILVERHILL...       ROBERTSDALE...       POINT CLEAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.

&&

LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
      3037 8785 3041 8792 3048 8795 3054 8791
      3065 8794 3125 8767 3123 8755 3125 8750
      3126 8716 3101 8716 3096 8746 3024 8768
      3021 8803

$$
997 
WGUS74 KMOB 142232
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT WED MAY 14 2014

ALC003-053-FLC033-142240-
/O.CAN.KMOB.FF.W.0033.000000T0000Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA AL-ESCAMBIA FL-BALDWIN AL-
532 PM CDT WED MAY 14 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALDWIN...
NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES...

AT 528 PM CDT...THE HEAVY RAINFALL THAT PROMPTED THE WARNING FOR
BALDWIN...NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES HAS
ENDED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...
LINGERING FLOODING ISSUES WILL LIKELY PERSIST...ESPECIALLY ACROSS
WESTERN ESCAMBIA COUNTY ALABAMA.


LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
      3037 8785 3041 8792 3048 8795 3054 8791
      3065 8794 3125 8767 3123 8755 3125 8750
      3126 8716 3101 8716 3096 8746 3024 8768
      3021 8803

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:15 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 14, 9:15 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT WED MAY 14 2014

...HEAVY RAINFALL AND LOCAL FLOOD THREAT PERSISTS THIS AFTERNOON AND
EVENING...

.UPDATE...JUST A QUICK UPDATE TO SAY EVERYTHING LOOKS ON TRACK.
CURRENTLY...AIR MASS IS ANOMALOUSLY MOIST WITH GOOD TROPICAL TAP IN
WATER VAPOUR IMAGERY. PW VALUES ARE NEAR 2.0 IN. WHICH IS APPROX.
99TH PERCENTILE FOR THIS DATE AND 2SD FROM MEAN FOR THIS DATE.
REGIONAL RADAR SHOWS WHAT WAS A PCPN VOID REGION BETWEEN STORMS EAST
OF I-65 AND DEVELOPING STORMS JUST AHEAD OF FRONT OVER SERN MS...BUT
EVEN THAT IS RAPIDLY FILLING IN AS LOWER TROPOSPHERIC MOISTURE
TRANSPORT AXIS IS CENTERED RIGHT IN THE MIDDLE OF THAT TROPICAL
CONNECTION. SOME OF THESE STORMS ARE ALREADY DUMPING 1.0-1.5
INCHES PER HOUR. LAPSE RATES ARE NEAR MOIST ADIABATIC AND MLCAPES
ARE LIMITED 500-1000 J/KG.  THERE  IS SOME LOW LEVEL VERTICAL WIND
SHEAR BUT IT IS NOT AMOUNTING TO MUCH (<150 M2 S-2) WITH SR HEL
COMPUTATIONS CONSIDERING STORM MOTION. FEEL SEVERE THREAT IS VERY
LIMITED BASED ON THE PRECEDING AND THE HEAVY RAINFALL THREAT IS OF
COURSE THE MAIN CONCERN.

AREAL OUTLINE OF FLASH FLOOD WATCH STILL LOOKING VERY REASONABLE
GIVEN PLACEMENT AND EXPECTED SHORT-TERM EVOLUTION OF INGREDIENTS.
GUST FRONT RE-TRIGGERING AND SOME SSW-NNE TRAINING POSSIBLE THROUGH
THIS EVENING DESPITE A PROGRESSIVE MAIN BAROCLINIC TROUGH.  POPS AND
QPF ALSO APPEAR ON TRACK WITH SHOWERS AND THUNDERSTORMS BECOMING
WIDESPREAD BY NOON AND EXPECT 1-3" OF RAINFALL WITH EASILY UP TO 6"
ON AN ISOLATED BASIS. THE AREAS STANDING THE BEST CHANCE FOR THAT
ARE THOSE IF THE FFA EAST OF I-65 DUE TO THE DEVELOPMENT OF THAT
EARLY AREAS OF PCPN THAT IS CURRENTLY ONGOING. WILL LIKELY SEE A FEW
FLASH FLOOD WARNINGS BEING ISSUED LATER TODAY.

EXPECT COLD FRONT TO BE LOCATED ALONG I-65 IN 6-8 PM TIME FRAME
(DEPENDING ON AMOUNT OF STORMS AHEAD OF IT) AND EAST OF DESTIN IN
1-3 AM TIME FRAME. DRIER AIR ADVECTS OVER IN THE WAKE OF THE
PASSAGE. /23 JMM

&&

.MARINE...WILL HOIST A SCA WITH 1030 AM UPDATE PACKAGE FOR TONIGHT
THROUGH LATE TOMORROW EVENING FOR OUR ENTIRE MARINE AREA. /23 JMM
&&
-----------------------------------------------------------------....
............PREVIOUS DISCUSSION..............
.SHORT TERM...(TODAY THROUGH FRIDAY)...FOR TODAY THROUGH TONIGHT...
TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED
CONTINUE THIS MORNING. MODELS IN GOOD AGREEMENT WITH INDICATING
CATEGORICAL POPS OVER THE FCST AREA TODAY...AND CURRENT DATA
INDICATING A PLUME OF VERY MOIST AIR (WITH PWATS NEARING 2 INCHES)
ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO THE
LOCAL FCST AREA. AS THE AVAILABLE MOISTURE INCREASES...A FRONTAL
BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE FCST AREA TODAY
AND SHOULD BE EAST ACROSS THE AREA BY LATE TONIGHT. SURFACE
CONVERGENCE ASSOCIATED WITH THE FRONT...COMBINED WITH LARGE SCALE
DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO
OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE
RESULTING IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH
THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY...THE AIRMASS IS BECOMING INCREASINGLY PRIMED FOR THE
POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE
WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS
TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3
INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT
AMOUNT WILL BE POSSIBLE OVER PARTS OF THE FCST AREA TODAY AND THIS
EVENING. SOME OF THIS RAINFALL WILL OCCUR OVER SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST
COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE FCST AREA. THE HEAVIER RAIN
THREAT WILL END FAIRLY QUICKLY FROM WEST TO EAST ACROSS THE FCST AREA
LATE THIS EVENING AND DURING THE OVERNIGHT HOURS DUE TO THE
PROGRESSIVE NATURE OF THE FRONT. CLOUDY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES EXPECTED TODAY...WITH HIGHS GENERALLY IN THE
LOWER 80S (ALTHOUGH SOME UPPER 70S ARE NOT OUT OF THE QUESTION). WITH
THE FRONT MOVING ON TO THE EAST OF THE FCST AREA BY LATE TONIGHT...WE
EXPECT MUCH COOLER AIR TO BEGIN FILTERING INTO THE REGION AFTER
MIDNIGHT. OVERNIGHT LOW TEMPERATURES WILL LIKELY BE NEARLY 10 DEGREES
BELOW NORMAL FOR THIS TIME OF THE YEAR...RANGING FROM THE LOWER 50S
OVER WESTERN ZONES TO AROUND 60 EXTREME SOUTHEASTERN ZONES. 12/DS

THURSDAY...THE SHORTWAVE AT THE SOUTHERN END OF THE TROUGH OVER THE
PLAINS/MISS RIVER SWINGS THROUGH AND BEGINS TO MOVE NORTH...PUSHING
THE SURFACE FRONT ALREADY WELL EAST OF THE FA OFF AND CONTINUE TO
PUSH COOLER...DRIER AIR OVER THE AIR. HAVE SOME RESIDUAL SHOWERS IN
OVER EASTERN-MOST SECTIONS OF THE FA AT THE BEGINNING OF THE
PERIOD...BUT AM EXPECTING THESE TO MOVE OFF PRETTY QUICK. TEMPS BEING
ADVERTISED BY GUIDANCE ARE AROUND 10 DEGREES OR MORE BELOW SEASONAL
AND SEE NO REASON TO ARGUE...SO A SIGNIFICANTLY COOLER DAY WITH TEMPS
IN THE MID 70S PLUS OR MINUS IS EXPECTED.

THE UPPER TROUGH REMAINS PRETTY MUCH STATIONARY...WITH ITS AXIS JUST
EAST OF THE MISS RIVER. GUIDANCE IS ADVERTISING ANOTHER SHORTWAVE
DIVING SOUTH OVER THE PLAINS...PUSHING A RE-ENFORCING FRONT SOUTH
ACROSS THE MID MISS/TENN RIVER VALLEYS OVER THE FA. GUIDANCE IS
ADVERTISING THIS BOUNDARY STALLING ALONG THE COAST FRI MORNING...WITH
TEMPS DROPPING INTO THE LOW TO MID 40S AWAY FROM THE COAST...UPPER
40S NEAR. A SURFACE HIGH OVER TX GETS PUSHED EAST OVER THE
GULF...HELPING TO PROVIDE A BIT OF A SOUTHWESTERLY COMPONENT TO THE
WINDS AND TEMPS REBOUNDING UPWARD FROM THURSDAY'S A BIT.

.LONG TERM...(FRIDAY NIGHT ON)...FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER SHORTWAVE MOVING THROUGH THE BASE OF THE EASTERN
TROUGH PUSHES ANOTHER FRONT TOWARDS THE FA...BUT WITH THE ROUGH
ITSELF TREATING NORTH A BIT...THIS FRONT WILL HAVE A HARDER TIME
MOVING ACROSS THE FA. ECMWF IS ADVERTISING THE FRONT MOVING ACROSS
NORTHERN SECTIONS OF THE FA...BUT BRINGS LITTLE MORE THAN AN
INCREASE IN CLOUD COVER...WHILST THE GFS KEEPS IT WELL NORTH. FEEL
EITHER IS PROBABLE...SO HAVE BLENDED THE SOLUTIONS FOR THE FORECAST.
WITH NO REAL RE-ENFORCEMENT OF COOLER NORTHERLY AIR...TEMPS MODERATE
UPWARD TOWARDS SEASONAL LEVELS

SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE EASTERN TROUGH FINALLY
BEGINS TO MOVE OFF...WITH AN UPPER RIDGE BUILDING OVER THE PLAINS.
A SURFACE RIDGE HAS MOVED FROM OVER THE PLAINS TO EAST OF THE MISS
RIVER. THE STALLED SECOND BOUNDARY HELPS TO KEEP ANY ORGANIZED
ONSHORE FLOW OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...SO MOISTURE LEVELS REBOUND SLOWER THAN EXPECTED AND ANOTHER
NICE DRY PERIOD WITH TEMPS BELOW SEASONAL EXPECTED.

MONDAY THROUGH WEDNESDAY...THE UPPER RIDGE OVER THE PLAINS BUILDS
MORE...WITH AN UPPER HIGH MOVING OVER THE LOWER MISS RIVER VALLY BY
WED, TEMPS CONTINUE TO RISE...TO ABOVE SEASONAL LEVELS THROUGH THE
BEGINNING OF THE WEEK AS A RESULT.

&&

.AVIATION...
(13/12Z ISSUANCE)...PREVAILING IFR CONDITIONS TODAY WITH
WIDESPREAD LOW CEILINGS AND SHOWERS/STORMS. PERIODS OF LIFR IN AND
NEAR HEAVIER SHOWERS/STORMS FROM LATE MORNING THROUGH EARLY EVENING.
SFC WINDS PRIMARILY S TO SE TODAY AROUND 10 KNOTS BUT HIGHER GUSTS
AND MORE VARIABLE NEAR STRONGER STORMS. WINDS EXPECTED TO SHIFT TO
THE W AND NW MID/LATE EVENING AND INCREASE OVERNIGHT. 12/DS

&&

.MARINE...A COLD FRONT WILL MOVE TOWARD AND ACROSS MOST OF THE
MARINE AREA TODAY...AND BE EAST OF ALL OF THE MARINE AREA BY THIS
EVENING. A MODERATE ONSHORE FLOW WILL BECOME A STRONG OFFSHORE FLOW
LATE TONIGHT AND CONTINUE STRONG OFFSHORE THROUGH THURSDAY NIGHT.
SEAS WILL BUILD LATE TONIGHT THROUGH THURSDAY NIGHT AS WELL. SMALL
CRAFT ADVISORIES WILL LIKELY BE REQUIRED BEGINNING LATE TONIGHT
THROUGH THURSDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE MARINE AREA WITH THE PASSAGE OF THE FRONT. THE
OFFSHORE FLOW WILL WEAKEN ON FRIDAY WITH SEAS BEGINNING TO SUBSIDE.
WINDS THEN SHIFT EAST TO SOUTHEAST AND BECOME A LIGHT ONSHORE FLOW
OVER THE WEEKEND. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  52  72  50  79 /  90  50  05  00  10
PENSACOLA   82  58  72  55  80 /  90  70  20  00  05
DESTIN      76  63  73  56  78 / 100  80  30  10  05
EVERGREEN   81  57  70  45  79 /  90  80  20  05  05
WAYNESBORO  81  49  70  47  78 /  80  50  05  05  10
CAMDEN      82  54  68  46  77 /  90  80  10  05  05
CRESTVIEW   82  60  72  45  80 /  90  80  30  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WILCOX...

FL...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 14, 6:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED MAY 14 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS
MORNING...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE AND PARTS OF
SOUTH CENTRAL ALABAMA...WILL BECOME MORE NUMEROUS TODAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT A STRONG STORM PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL
HAIL WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF I-65.

OF GREATER CONCERN FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR
YET ANOTHER ROUND OF HEAVY RAINFALL. TRENDS INDICATING A WETTER
FORECAST THAN PREVIOUSLY EXPECTED CONTINUE THIS MORNING. CURRENT
DATA INDICATING A PLUME OF VERY MOIST AIR ADVECTING NORTHWARD ACROSS
THE EASTERN GULF OF MEXICO AND INTO PARTS OF SOUTHWEST ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THIS MORNING.  AS THE AVAILABLE
ATMOSPHERIC MOISTURE INCREASES...A FRONTAL BOUNDARY IS EXPECTED TO
MOVE TOWARD AND ACROSS THE REGION TODAY AND SHOULD BE EAST OF THE
AREA BY LATE TONIGHT. LOW LEVEL FORCING ASSOCIATED WITH THE SURFACE
FRONT...COMBINED WITH LIFT ASSOCIATED WITH LARGE SCALE DIFFLUENT
FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO OUR
WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE AND
RESULT IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH THE
FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY AS WE HAVE BEEN ADVERTISING...THE AIRMASS IS BECOMING
INCREASINGLY MORE PRIMED FOR THE POTENTIAL OF LOCALLY HEAVY
RAINFALL. THIS WILL BE ESPECIALLY TRUE WHERE WHERE TRAINING STORMS
REPEATEDLY MOVE ACROSS THE SAME AREAS TODAY IN ADVANCE OF THE FRONT.
TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH POTENTIAL FOR
LOCALIZED TOTALS AT LEAST DOUBLE THAT AMOUNT WILL BE POSSIBLE OVER
PARTS OF THE REGION TODAY AND THIS EVENING. AREAS MOST LIKELY TO
RECEIVE THE HEAVIER RAINFALL WILL ROUGHLY BE ALONG AND EAST OF THE
I-65 CORRIDOR IN ALABAMA AND OVER THE COASTAL COUNTIES OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. THESE AREAS ARE SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE
PAST COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

PATCHY FOG...DENSE IN SOME LOCATIONS...ACROSS THE REGION THIS EARLY
THIS MORNING DISSIPATING BY MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL END FROM WEST TO EAST EARLY THURSDAY...THEN PRIMARILY A
DRY FORECAST FRIDAY THROUGH TUESDAY AS HIGH PRESSURE (SURFACE AND
ALOFT) DOMINATES THE PATTERN.

THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE
COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
THURSDAY THEN A LOWER RISK OF RIP CURRENTS EXPECTED FOR MOST OF THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED.

GMZ630>635-650-655-670-675-151115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
600 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

INCREASING WINDS AND SEAS EXPECTED WITH A WINDSHIFT ASSOCIATED WITH
A FRONTAL PASSAGE LATE TODAY AND TONIGHT. MODERATE ONSHORE FLOW
BECOMES STRONG OFFSHORE LATE TONIGHT THROUGH THURSDAY
NIGHT...RESULTING IN HAZARDOUS OPERATING CONDITIONS FOR SMALL
CRAFT.  A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR LATE
TONIGHT THROUGH THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED.

In the hours before

Local storm report, May 14, 11:43 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      5 NW WHITING FIELD      30.76N 87.08W
05/14/2014                   SANTA ROSA         FL   COUNTY OFFICIAL

            ALLENTOWN RD WEST OF HAWSEY LANE CLOSED DUE TO WATER OVER
            THE ROAD.

&&

MB
Special weather statement, May 14, 12:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT WED MAY 14 2014

ALZ061-MSZ079-141815-
UPPER MOBILE AL-GEORGE MS-
1230 PM CDT WED MAY 14 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE
COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST
ALABAMA...THROUGH 115 PM CDT...

AT 1228 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 16 MILES NORTH OF ST. MARTIN TO 14 MILES
NORTHWEST OF ESCATAWPA TO 6 MILES NORTH OF ESCATAWPA...AND MOVING
NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...
  WILMER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:16 AM CDTFlash Flood WatchMOB16 hr
May 14, 9:32 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa6 hr
May 14, 9:48 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa6 hr
May 14, 3:36 PM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa4 hr
May 14, 4:52 PM CDTRiver Flood WarningMOBEscambia8 days
May 14, 5:13 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
May 14, 9:44 AM CDTSmall Craft AdvisoryMOB39 hr
May 14, 11:32 AM CDTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox6 hr
May 14, 11:51 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw24 min
May 14, 12:15 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw60 min
May 14, 12:52 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile113 min
May 14, 5:28 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Crenshaw, Monroe, Wilcox3 hr
May 14, 5:38 PM CDTAreal Flood WarningMOBConecuh, Escambia6 hr
May 14, 5:42 PM CDTSpecial Marine WarningMOB33 min

Nearby

Flash Flood Warnings in Alabama, 2014Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.